MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-395-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transurethral holmium laser enucleation of prostate procedure for benign prostatic hyperplasia, when the pedal is stepped, the fiber burst directly.The procedure was completed using another device.There were no patient complications.
 
Additional Manufacturer Narrative
D3/g1 additional email: (b)(6).
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this fiber was thoroughly analyzed.Visual examination found that the fiber tip was degraded, and the connector had burn marks on its face.Functional testing of the fiber found that the aiming beam was dim and round.The burn marks on a connector face can be caused by prolonged use of the device and/or the debris shield being damaged, for this event, it is likely that the interaction between the console and the fiber led to the connector becoming burned, leading to the dim aiming beam.The investigation did not identify any abnormality in manufacturing or design.The manufacturer has reviewed all information and determined this event no longer meets reporting criteria for the device in question.
 
Event or Problem Description

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17592660
Report Number2124215-2023-44337
Device Sequence Number8877317
Product Code GEX
UDI-Device Identifier17290109140183
UDI-Public17290109140183
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number0642-395-01
Device Catalogue Number0642-395-01
Device Lot Number0056830520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight75 KG